Winter Weather, Chicot
- When
- December 7, 3:30 AM CST to 5:30 AM CST
- Where
- Chicot forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 33.267, -91.294 (the zone’s center; the record gives no point)
Very light snow accumulated on grassy surfaces.
A strong cold front pushed through the region late on December sixth. Low level moisture behind the front was significant enough for light snow to fall across portions of southeast Arkansas, northeast Louisiana and the delta region of Mississippi.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A strong cold front pushed through the region late on December sixth. Low level moisture behind the front was significant enough for light snow to fall across portions of southeast Arkansas, northeast Louisiana and the delta region of Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 7, 3:21 AM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
321 AM CST WED DEC 7 2011
...LIGHT SNOW EVENT ACROSS THE NORTH UNDERWAY THIS MORNING...
.SHORT TERM...FOCUS OF THIS SHORT TERM WILL BE ON THE SNOW THIS
MORNING...THEN THE FOCUS WILL SHIFT TO TEMPS FOR THE REMAINDER OF
SHORT TERM WITH READINGS BEING QUITE COLD.
THE INTENSE UPPER TROUGH IS NEARING THE FORECAST AREA EARLY THIS
MORNING AND PROVIDING STRONG ASCENT OVER THE REGION. THE ZONE OF WAA
AND LIGHT RAIN HAS SHIFTED OUT OF THE CWA...BUT WHAT IS LEFT IS THE
STRONG FORCING WITH THE COLD CORE OF THE SYSTEM AND THIS IS MAKING
THE MOST OF WHAT LIMITED MOISTURE THAT IS LEFT AND SQUEEZING OUT
DRIZZLE AND WHERE THE PROFILE IS COLD ENOUGH...SNOW IS OCCURRING. AS
OF 2 AM...THE WINTRY PRECIP HAS REMAINED MAINLY NW OF THE CWA AND
SOME LOCATIONS HAVE RECEIVED 1-2 INCHES ACROSS AR AND IT IS STILL
SNOWING. THE FAVORED REGION FOR SNOW GROWTH IS FORECAST TO MOVE
ACROSS AND JUST TO THE NORTH OF THE FAR NORTHERN MOST COUNTIES FROM
NOW TO MID/LATE MORNING. WHILE TEMPS ARE IN THE MID/UPPER
30S...DYNAMIC COOLING ALOFT WILL HELP DROP TEMPS TO 33-34 DEGREES
WHEN THE BETTER PRECIP(SNOW) MOVES IN AND THE MID LEVEL COLD CORE
MOVES EASTWARD THIS MORNING.
AFTER MODEL ANALYSIS AND FOLLOWING RECENT TRENDS...FEEL THAT THE FAR
NORTHERN COUNTIES WILL HAVE A DECENT CHANCE AT ACCUMULATING SOME
SNOW WITH TOTALS UP TO 1 INCH POSSIBLE. ANY ACCUM WILL BE ON
ELEVATED SFCS OR GRASSY AREAS. I ALSO WANT TO MENTION THAT SNOW
RATES WILL BE ON THE LOW END SO IT WILL TAKE SOME TIME TO ADD
ANYTHING UP TO AN INCH. THIS IS SOME RISK THAT FAR NORTHERN
BOLIVAR/SUNFLOWER/LEFLORE/GRENADA MAY SEE A LITTLE MORE THAN AN
INCH. WITH ALL OF THIS...HAVE ISSUED A SNOW ADV FOR A GROUP OF
NORTHERN COUNTIES UNTIL NOON. AT THIS TIME...NO IMPACT ON RDS ARE
EXPECTED DUE TO LOW END SNOWFALL RATES AND TEMPS ABV FREEZING.
HOWEVER...IF SNOW RATES INCREASE AND 2 INCHES CAN OCCUR AT SOME
LOCATIONS...THEN MORE OF A SLUSH WILL BE POSSIBLE AND RDS MAY BECOME
SLICK.
THIS SYSTEM WILL BE A PRETTY FAST MOVER AND THE WINTRY PRECIP LOOKS
TO END BETWEEN 10 AM AND NOON. CLOUDS WILL QUICKLY CLEAR FROM W TO E
AS WELL. TEMPS TODAY WILL NOT WARM MUCH AND MOS GUID REFLECTS THIS.
HOWEVER...SOME ADJ WERE NEEDED ACROSS THE NE HALF WHERE READINGS
NEEDED TO BE LOWERED.
FOR TONIGHT...SFC HIGH PRESSURE WILL BUILD OVER THE AREA AND PROVIDE
GREAT RAD COOLING CONDITIONS. LOOK FOR ALL OF THE AREA TO FALL
BETWEEN 20-25 DEGREES. SOME UPPER TEENS ARE NOT OUT OF THE QUESTION
EITHER. WE WILL HAVE TO KEEP AN EYE ON THE POTENTIAL FOR FOG TO
DEVELOP AS BOUNDARY LAYER CONDITIONS LOOK TO SUPPORT SUCH CONDITIONS
AFTER TEMPS FALL AND CROSSOVER AFTERNOON DEWPTS. COOL/COLD
CONDITIONS WILL EXIST FOR THU AND THU NGT AS THE SFC RIDGE WILL
STILL BE OVER THE REGION. /CME/
.LONG TERM...FRIDAY THROUGH WEDNESDAY...TEMPERATURES WILL MODERATE A
BIT ON FRIDAY BEFORE ANOTHER REINFORCING DRY COLD FRONT MOVES
THROUGH FRIDAY AFTERNOON WITH HIGHS IN THE MID TO UPPER 50S. ANOTHER
COLD/BREEZY NIGHT IS ON TAP FRIDAY NIGHT WITH LOWS FALLING INTO THE
UPPER 20S. NORTHEAST FLOW AND COLD AIR ADVECTION WILL CONTINUE ON
SATURDAY WITH AFTERNOON HIGHS ONLY CLIMBING TO THE LOW 50S.
BEYOND SATURDAY THE GFS/ECMWF HAVE COME INTO A LITTLE BETTER
AGREEMENT THAN PREVIOUS RUNS. SUNDAY WILL START OUT COLD WITH LOWS
FALLING INTO THE MID 20S...BUT TEMPS WILL MODERATE A BIT DURING THE
AFTERNOON WITH HIGHS IN THE MID 50S. THE SURFACE HIGH WILL SHIFT
FURTHER EAST AND THE FLOW WILL BECOME MORE EASTERLY ON MONDAY. TEMPS
WILL MODERATE A BIT BY MONDAY AS H850/H925 TEMPS WARM A BIT WITH
HIGHS IN THE MID TO UPPER 50S. MOISTURE WILL BE ON THE INCREASE BY
TUESDAY AND THIS MAY ALLOW SOME SHOWERS TO DEVELOP INTO WEDNESDAY. A
MORE ACTIVE PATTER LOOKS LIKE IT WILL DEVELOP AS WE GET INTO THE
MID/LATE PART OF NEXT WEEK.
STUCK PRETTY CLOSE TO GUIDANCE TEMPS THROUGH THE PERIOD...BUT DID DO
THE USUAL CUTS TO GUIDANCE LOWS IN THE AREAS THAT GENERALLY COOL
BELOW GUIDANCE UNDER STRONG RADIATIONAL COOLING. ALSO CUT BELOW
GUIDANCE HIGHS ON SATURDAY AS H925/H850 TEMPS COMBINED WITH COLD AIR
ADVECTION SHOULD KEEPS HIGHS IN THE LOW 50S. STUCK WITH OR CLOSE TO
GUIDANCE POPS/TEMPS BEYOND SATURDAY./15/
&&
.AVIATION...IFR CONDITIONS WILL EXIST FOR A WHILE THIS MORNING WITH
SOME IMPROVEMENTS TO MVFR DURING THE MORNING BEFORE SKIES CLEAR FROM
W TO E DURING THE AFTERNOON. THE 3 NORTHERN SITES WILL SEE SOME
-SN...BUT VISIBILITIES SHOULD REMAIN ABOVE 2-3 SM. NW WINDS WILL BE
BREEZY BUT THESE WINDS WILL DIMINISH FOR LATE AFTERNOON AND
OVERNIGHT. THERE IS A LOW END RISK FOR SOME RESTRICTED VISIBILITIES
LATE TONIGHT AS TEMPS COOL AND GROUND FOG DEVELOPS. OF THIS
OCCURS...TEMPS WILL BE WELL BELOW FREEZING AND FZFG IS POSSIBLE. AT
THIS TIME...THIS IS A LOW PROB EVENT AND WILL NOT MENTION IN
OFFICIAL TAFS. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 44 25 52 27 / 16 0 0 0
MERIDIAN 44 25 53 24 / 26 0 0 0
VICKSBURG 44 22 52 24 / 7 0 0 0
HATTIESBURG 48 26 53 28 / 12 0 0 0
NATCHEZ 42 24 52 28 / 3 0 0 0
GREENVILLE 41 24 48 26 / 33 0 0 0
GREENWOOD 41 23 51 24 / 46 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR MSZ018-019-
025>030.
LA...NONE.
AR...NONE.
&&
CME/15/HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 329 AM CST WED DEC 7 2011 MSZ018-019-025>030-080930- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- 329 AM CST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL OCCUR ACROSS THE FAR NORTHERN SECTIONS OF THE AREA THIS MORNING AND LAST UNTIL MID TO LATE MORNING. SOME ACCUMULATION NEAR 1 INCH WILL BE POSSIBLE AND A SNOW ADVISORY IS IN EFFECT. ANY ACCUMULATION WILL BE ON ELEVATED OR GRASSY SURFACES. ROADS ARE EXPECTED TO BE OK AS TEMPERATURES ARE ABOVE FREEZING AND SNOWFALL RATES ARE ON THE LOW SIDE. ALL WINTRY PRECIPITATION IS EXPECTED TO END BETWEEN 10 AM AND NOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ031>066-072>074-080930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 329 AM CST WED DEC 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
Very light snow accumulated on grassy surfaces.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, December 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354430.